MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE
Model Number CF-HQ1100DL
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject device tested positive for an unexpected contamination.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the customer provided culture results, results of third-party testing, the device evaluation, and the final investigation.Additional information added to the following fields: b5, h2, h3, h4, h6.Corrected fields: b3, d4 (inadvertently missed), e1 (fax inadvertently missed), g2 (added selection).Olympus provided the following results of the culture test, performed at the third-party labs: sampling date: (b)(6) 2025.Sampling from: distal end surface.Cfu: 1 cfu.Bacterial identification: staphylococcus haemolyticus/ sampling date: (b)(6) 2025, sampling from: air/water channel, cfu: <1 cfu, bacterial identification: n/a.Sampling date: (b)(6) 2025, sampling from: auxiliary channel, cfu: <1 cfu, bacterial identification: n/a.Sampling date: (b)(6) 2025, sampling from: instrument channel, cfu: <1 cfu, bacterial identification: n/a.Sampling date: (b)(6) 2025, sampling from: operating channel, cfu: <1 cfu, bacterial identification: n/a.The device was evaluated where additional potential adverse event(s) were confirmed, white foreign material was noted in the jet tube.Additionally, due to clogging of j-tube in control unit, water cannot be supplied.Based on the results of the investigation, a definitive root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.In regards to the foreign material: based on the results of the investigation, it is likely the result of insufficient reprocessing, however a definitive root cause could not be established.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The subject device tested positive for 215 colony forming units (cfus) of enterobacteria, pseudomonas, and staphylococcus aureus.All channels were sampled.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21169733
Report Number9610595-2025-00473
Device Sequence Number4335955
Product Code FDF
UDI-Device Identifier04953170424298
UDI-Public04953170424298
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K222584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-HQ1100DL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown